MAUDE Adverse Event Report: BIOMÉRIEUX SA API 20 E; API® 20 E

BIOMÉRIEUX SA API 20 E; API® 20 E
Catalog Number 20100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) has notified biomérieux of obtaining a misidentification of lelliottia amnigena (enterobacter amnigenus) as pantoea while testing an aglae proficiency sample with the api® 20 e 25strips (ref 20100, lot 1007955490).Maldi-tof testing was performed as an alternative method and obtained an identification of lelliottia amnigena.Global customer service (gcs) confirmed that lelliottia amnigena is known as enterobacter amnigenus in the api® technical library and can be identified by api® 20 e strips.Gcs reviewed the data provided by the customer and identified that the customer obtained several atypical negative test results and an atypical positive result for an identification of lelliottia amnigena.As this was an aglae proficiency sample, there is no patient involved.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in france regarding a misidentification of lelliottia amnigena (enterobacter amnigenus) as pantoea while testing an algae proficiency sample with the api® 20 e 25strips (ref 20100, lot 1007955490).The review of production and quality control data for batch 1007955490 did not indicate any defects or anomalies which could explain the misidentification of the enterobacter amnigenus germ as pantoea spp.The tests performed on biomerieux¿s sample library of batch 1007955490 complied with specifications, and with the data obtained during the release of the batch.The tests performed on the customer¿s strain did not confirm the customer's identification of pantoea spp.The expected identification of enterobacter amnigenus was obtained.The misidentification to pantoea spp obtained by the customer was not reproduced internally.The customer¿s issue was not confirmed; therefore, no preventive or corrective action is necessary.

Brand Name
API 20 E
Common Device Name
API® 20 E
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key11208414
Report Number9615754-2021-00010
Device Sequence Number11606211
Product Code JSS
UDI-Device Identifier03573026047818
UDI-Public03573026047818
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Catalogue Number20100
Device Lot Number1007955490
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1